MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA CH REACTION RING SEGMENT

SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA CH REACTION RING SEGMENT
Model Number ATELLICA CH REACTION RING SEGMENT
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An urgent medical device recall (umdr) achc 20-05.A.Us was sent to us customers and an urgent field safety notice (ufsn) achc 20-05.A.Ous was sent to ous customers in january 2020.The umdr and ufsn advise customers of the potential for falsely depressed or elevated results in a small percentage of the atellica ch reaction cuvette segment lots ending in "17" or "18" due to a cuvette defect allowing water bath to contaminate the cuvette.Customers were instructed to replace all reaction cuvette segments on their atellica ch analyzer with a lot ending in "19" or above.Customers are also advised to review their inventory and discard all impacted cuvette segment lots in their inventory.A follow up urgent medical device recall (umdr) achc 20-05.B.Us was sent to us customers and a follow up urgent field safety notice (ufsn) achc 20-05.B.Ous was sent to ous customers in february 2020.The umdr and ufsn advise customers of the potential for falsely depressed or elevated results in a small percentage of the atellica ch reaction cuvette segment "19" and above, due to a cuvette defect allowing water bath to contaminate the cuvette.Customers were provided instructions to determine if they have impacted cuvette positions within a cuvette segment.If cuvette segments are identified on their analyzer(s) customers will be asked to contact siemens customer care center to determine additional actions to be taken prior to processing patient samples.Mdr 2432235-2020-00237 was filed for the same event.
 
Event or Problem Description
One discordant, falsely elevated carbon dioxide (co2_c) result was obtained on atellica ch 930 module.The initial result was reported to the physician(s) and was questioned.The sample was repeated using the same atellica ch 930 module.The repeat result was considered correct and reported to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the discordant, falsely elevated co2_c results.

Brand Name
ATELLICA CH REACTION RING SEGMENT
Common Device Name
ATELLICA CH REACTION RING SEGMENT
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict avenue
tarrytown, ny
MDR Report Key9836731
Report Number2432235-2020-00236
Device Sequence Number1551494
Product Code JJE
UDI-Device Identifier00630414596143
UDI-Public00630414596143
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K161954
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 03/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberATELLICA CH REACTION RING SEGMENT
Device Catalogue Number11099326
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/20/2020
Initial Report FDA Received Date03/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2432235-01/21/2020-002-C
Patient Sequence Number1